Alert archive / North Carolina / Wind Advisories in 2008
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at May 13, 2008, 3:52 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2008, 3:52 AM EDT (07:52 UTC)
- Expired
- May 13, 2008, 5:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 130752 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 AM EDT TUE MAY 13 2008 NCZ103-104-132000- /O.CAN.KMHX.HW.W.0001.000000T0000Z-080513T1000Z/ /O.NEW.KMHX.WI.Y.0010.080513T0752Z-080513T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 352 AM EDT TUE MAY 13 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...THE HIGH WIND WARNING HAS BEEN CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY FOR THE OUTER BANKS...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING WHICH WAS PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CONTINUE TO MOVE SLOWLY EAST AND WEAKEN THROUGH TONIGHT. ALTHOUGH THE LOW WILL STILL PRODUCE GUSTY NORTH NORTHWEST WINDS...SUSTAINED SPEEDS HAVE DIMINISHED FROM GREATER THAN 40 MPH TO 30 TO 40 MPH THIS MORNING AND WILL CONTINUE TO SUBSIDE TO 25 TO 35 MPH THIS AFTERNOON. ALTHOUGH WINDS WILL BE SLOWLY DIMINISHING...THEY STILL WILL BE STRONG ENOUGH TO IMPACT DRIVING AND TO BLOW DOWN TREE LIMBS. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ095-130900- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-080513T1000Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 352 AM EDT TUE MAY 13 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY FOR CARTERET COUNTY. LOW PRESSURE OFF THE MID ATLANTIC COAST WILL CONTINUE TO MOVE SLOWLY EAST AND WEAKEN THROUGH TONIGHT. SUSTAINED WIND SPEEDS HAVE DIMINISHED TO 20 TO 30 MPH ACROSS COASTAL CARTERET COUNTY THIS MORNING AND WILL CONTINUE TO SUBSIDE TO 15 TO 25 MPH THIS AFTERNOON ALLOWING THE ADVISORY TO BE CANCELLED. $$
1 follow-up statement
000 WWUS72 KMHX 132103 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 503 PM EDT TUE MAY 13 2008 NCZ103-104-132215- /O.EXP.KMHX.WI.Y.0010.000000T0000Z-080513T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 503 PM EDT TUE MAY 13 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...BUT WILL STILL AVERAGE BETWEEN 15 AND 30 MPH THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at May 12, 9:18 PM EDT, 6 hours 34 minutes earlier.
Area forecast discussion, May 12, 9:18 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
918 PM EDT MON MAY 12 2008
.SYNOPSIS...
STRONG LOW PRESSURE OFF THE DELMARVA COAST WILL MOVE SLOWLY EAST
THROUGH TUESDAY. HIGH PRESSURE WILL BUILD OVER THE AREA TUESDAY
NIGHT AND WEDNESDAY. A COLD FRONT WILL APPROACH FROM THE WEST
THURSDAY AND LINGER OVER THE REGION FRIDAY BEFORE SLOWLY MOVING
OFFSHORE SATURDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA FROM
THE NORTHWEST ON SUNDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
LOW PRESSURE IS CURRENTLY WELL OFF THE VA/NC BORDER AND WILL
CONTINUE TO MOVE EASTWARD OVERNIGHT. AT THE MOMENT LIGHT SHOWERS
ALONG THE COAST...MAINLY THE OUTER BANKS DUE TO LINGERING WRAP
AROUND MOISTURE FROM THE LOW. ALSO A FEW LIGHT SHOWERS IN THE
SOUTHERN COASTAL PLAIN...HAVE ADDED A SLIGHT CHANCE POP FOR A FEW
HOURS AS NAM/ARW AND RUC ARE HANDLING THE MOISTURE RATHER WELL.
OTHER THAN THAT NO CHANGES NEEDED OVERNIGHT. LOWS TEMPS TONIGHT
GENERALLY IN THE UPPER 40S...LOW 50S ALONG THE OUTER BANKS.
&&
.SHORT TERM /TUESDAY NIGHT/...
RELATIVELY BENIGN WEATHER PERIOD AS SFC HIGH/MID LVL RDG BUILD
EAST. ANTHR MUCH COOLER THAN NORML DAY TMRW AS BNDRY LAYER
RECOVERY WILL BE SLOW IN THE DEEP NORTH FLOW. STILL BREEZY TMRW
AS WELL BUT WINDS DECREASING IN THE AFTN AS PRES GRADIENT RELAXES.
LOW LVL THICKNESS INCREASING TUES NIGHT BUT BETTER RADIATIONAL
COOLING CONDS AS HIGH PRES BUILDS OVRHEAD. FULL DECOUPLING ALLOWS
OVRNGT LOWS AGAIN IN THE M-U40S BUT WUDNT BE SURPRISED IF THE
NORMALLY COOLER INLAND SPOTS REACH L40S.
PLEASANT CONDS WED AS WEAK RETURN FLOW SETS UP. HIGH TEMPS BACK TO
NEAR NORML LEVELS WITH ONLY HIGH CLOUDS INCRSG LATE.
INCRSG/LOWERING CLOUDS THU NIGHT AS SHORT WAVE ENERGY EJECTS ENE
FM SRN PLAINS. CLOUDS/LGT MXING YIELDS LOWS IN THE U50S/L60S.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A PROLONGED UNSETTLED WEATHER PERIOD SETTING UP LATE IN THE WEEK
AS SHORT WAVE ENERGY RIDES EAST IN THE MEAN WSW FLOW. APPEARS AS
THO INITIAL APPROACH OF COLD FRONT WILL BE SLOWED IN THE PARALLEL
FLOW LATE THURS INTO FRI WITH ENUF OF A PUSH ON SATURDAY TO CARRY
THE FRONT FINALLY THRU THE AREA DURING THE EARLY PART OF THE
WEEKEND. THE SHORT WAVE ENERGY WILL EVENTUALLY CARVE OUT A DEEPER
EAST COAST TROF AND ALLOW A WEAK NORTHERN STREAM SHORT WAVE AND
ATTENDANT SFC COLD FRONT TO INFLUENCE THE AREA LATE IN THE WEEKEND
POSSIBLY INTO EARLY NEXT WEEK.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SCATTERED COLD AIR HIGH-BASED STRATOCUMULUS OVER THE AREA
CURRENTLY AND SHOULD CONTINUE THRU THE NIGHT WITH MAINLY VFR
CONDITIONS. GUSTY WINDS AND HIGH T/TD SPREADS WILL PREVENT
FORMATION OF ANY FOG OR LOWER STRATUS.
ON TUESDAY LOW CLOUDS WILL BREAK UP QUICKLY AS THE LOW MOVES AWAY
AND HIGH PRESSURE BUILDS ACROSS THE REGION FROM THE WEST. SPEEDS
WILL DIMINISH DURING THE DAY...WITH 15-20 KNOTS IN THE MORNING
DECREASING TO AROUND 10 KNOTS IN THE AFTERNOON.
A FRONT WILL APPROACH FROM THE WEST THURSDAY AND MOVE SLOWLY SOUTH
THROUGH THE AREA FRIDAY AND OFF THE COAST SATURDAY. UNSETTLED
WEATHER IS IN STORE WITH SCATTERED SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
LITTLE CHANGE TO CURRENT HEADLINES. THE 992 MB LOW IS WELL EAST OF
THE DELMARVA AND MOVING AWAY VERY SLOWLY. GALE WARNINGS CONTINUE
WITH DUCK REPORTING 33 KTS AND DIAMOND BUOY 34 KT WITH GUSTS INTO
THE 40S AS 0F 00Z. WINDS LIGHTER FURTHER SOUTH...BUT STILL THINK
THERE WILL BE ENOUGH GUSTS TO GALE FORCE TO WARRENT CONTINUED
ADVISORY. WINDS REMAIN GUSTY THROUGH TUESDAY BEFORE HIGH PRES
BUILDS IN WITH A RAPID DECREASE IN THE WINDS BY TUESDAY NIGHT.
SEAS HAVE BEEN HOVERING IN THE 10 TO 12 FOOT RANGE NORTH FROM DIAMOND
BUOY TO DUCK. ISSUED AN EARLIER UPDATE TO INCREASE SEAS OVER THESE
AREAS AND WILL TWEAK FURTHER IN UPCOMING UPDATE. WITH REPORTS OF
SUBSTANTIAL COASTAL FLOODING FROM THE EARLIER AFTERNOON HIGH TIDE
AT KITTY HAWK...SEE NO REASON TO TAKE DOWN COASTAL FLOOD WARNINGS
OR HIGH SURF ADVISORIES WITH NEXT HIGH TIDE BETWEEN 2 AND 3 AM.
PREVIOUS DISCUSSION...
WINDS WILL DIMINISH THROUGH THE DAY TUESDAY. HIGH
PRESSURE WILL BUILD IN QUICKLY FROM THE WEST TUESDAY AFTERNOON AND
EVENING WITH THE CENTER OF THE RIDGE OVER THE CAROLINAS TUESDAY
NIGHT. THE HIGH WILL MOVE OFF THE SOUTHEAST COAST WEDNESDAY NIGHT
WITH THE FLOW BECOMING SOUTHWEST. THE SOUTHWEST FLOW WILL CONTINUE
THROUGH FRIDAY MORNING BEFORE THE NEXT FRONT APPROACHES FROM THE
NORTH AND WEST. WENT CLOSER TO THE HPC SOLUTION FOR THE EXTENDED
WINDS WITH A SLIGHTLY FASTER MOVEMENT OF THE FRONT SOUTH THROUGH
THE FORECAST AREA DURING THE DAY FRIDAY. THE FRONT WILL MOVE OFF
THE SOUTHEAST COAST SATURDAY WITH THE FLOW QUICKLY BACKING FROM
NORTHWEST TO SOUTHWEST AHEAD OF THE NEXT COLD FRONT APPROACHING
FROM THE WEST SUNDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD WARNING UNTIL 5 PM EDT TUESDAY FOR NCZ103-104.
HIGH WIND WARNING UNTIL 6 AM EDT TUESDAY FOR NCZ103-104.
HIGH SURF ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR NCZ103.
WIND ADVISORY UNTIL 6 AM EDT TUESDAY FOR NCZ095.
MARINE...GALE WARNING UNTIL 8 AM EDT TUESDAY FOR AMZ130-135-156-158.
GALE WARNING UNTIL 8 PM EDT TUESDAY FOR AMZ152-154.
GALE WARNING UNTIL 2 PM EDT TUESDAY FOR AMZ150.
&&
SYNOPSIS...BTC
NEAR TERM...CLQ
SHORT TERM...BTC
LONG TERM...BTC
AVIATION...CTC/HSA
MARINE...CTC/HSAHazardous weather outlook, May 12, 10:01 AM EDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1001 AM EDT MON MAY 12 2008 NCZ029-044>047-079>081-090>094-098-131415- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 1001 AM EDT MON MAY 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-131415- OUTER BANKS DARE- 1001 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT WEDNESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. HIGH SURF ADVISORY. COASTAL FLOOD WATCH. THERE IS ALSO A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS TUESDAY. WIND ADVISORY HIGH SURF ADVISORY THERE WILL ALSO BE A MODERATE OR HIGHER THREAT OF RIP CURRENTS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-131415- CARTERET- 1001 AM EDT MON MAY 12 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THERE IS A MODERATE THREAT FOR DANGEROUS RIP CURRENTS FROM CAPE LOOKOUT NORTH TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A MODERATE OR HIGHER THREAT FOR DANGEROUS RIP CURRENTS FROM CAPE LOOKOUT NORTH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-131415- OUTER BANKS HYDE- 1001 AM EDT MON MAY 12 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH TUESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. COASTAL FLOOD WATCH. THERE IS ALSO A MODERATE THREAT FOR DANGEROUS RIP CURRENTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS TUESDAY. COASTAL FLOOD WATCH WIND ADVISORY THERE WILL ALSO BE A MODERATE OR HIGHER THREAT OF RIP CURRENTS TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:22 AM EDT | Coastal Flood Statement | MHX | 39 hr |
Nearby
Wind Advisories in North Carolina, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.